MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403941
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to the first of two devices that were used in the same procedure.Refer to manufacturer report number mfr.Report # 3005099803-2020-03681 for the first flexiva 1000 laser fiber and mfr.Report # 3005099803-2020-03682 for the second flexiva 1000 laser fiber.It was reported to boston scientific corporation on (b)(6) 2020 that a flexiva 1000 laser fiber was used in a bladder stone procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the fiber tip broke off inside the patient.A second of the same device was opened and the same issue occurred.Reportedly, the fiber tips were retrieved successfully with a grasper.The procedure was completed with a third flexiva 1000 laser fiber.There were no patient complications reported as a result of this event.

Brand Name
FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10482984
Report Number3005099803-2020-03681
Device Sequence Number3860224
Product Code GEX
UDI-Device Identifier08714729808138
UDI-Public08714729808138
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2023
Device Model NumberM0068403941
Device Catalogue Number840-394
Device Lot Number0000009398
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2020
Initial Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;